Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 15, NWS New York, NY
NWS New York, NY issued this small craft advisory at Feb 9, 2011, 12:24 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 12:24 AM EST (05:24 UTC)
- Expired
- Feb 10, 2011, 9:19 AM EST
- In force
- 33 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
643 WHUS71 KOKX 090524 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1224 AM EST WED FEB 9 2011 ...NORTHWEST GALES SLOWLY DIMINISH... ANZ335-338-091000- /O.CAN.KOKX.GL.W.0008.000000T0000Z-110209T0600Z/ /O.NEW.KOKX.SC.Y.0015.110209T0524Z-110209T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1224 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR. * WINDS...15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...WINDS WILL SLOWLY DIMINISH THROUGH SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-355-091000- /O.EXT.KOKX.GL.W.0008.000000T0000Z-110209T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1224 AM EST WED FEB 9 2011 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. * LOCATION...EASTERN LONG ISLAND SOUND...SOUTH SHORE BAYS...PECONIC AND GARDINERS BAYS...AND SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS/WAVES...5 TO 8 FT ON THE OCEAN AND 3 TO 5 FT ON LONG ISLAND SOUND. * TIMING...WINDS WILL SLOWLY DIMINISH THROUGH SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-091000- /O.CON.KOKX.GL.W.0008.000000T0000Z-110209T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1224 AM EST WED FEB 9 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. * LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...AROUND 25 KT WITH GUSTS TO AROUND 35 KT. * SEAS/WAVES...8 TO 11 FT. * TIMING...WINDS WILL SLOWLY DIMINISH THROUGH SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
6 follow-up statements
642 WHUS71 KOKX 090754 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 254 AM EST WED FEB 9 2011 ...GUSTY WINDS... ANZ330-340-345-350-353-092100- /O.CAN.KOKX.GL.W.0008.000000T0000Z-110209T1000Z/ /O.EXB.KOKX.SC.Y.0015.000000T0000Z-110210T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 254 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS DOWNGRADED THE GALE WARNING TO A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. * LOCATION...LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY...AND FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...AROUND 20 KT WITH GUSTS UP TO 30 KT. * TIMING...WINDS WILL DIMINISH TO BELOW SMALL CRAFT ADVISORY LEVELS NEAR SUNRISE THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-092100- /O.CAN.KOKX.GL.W.0008.000000T0000Z-110209T1000Z/ /O.EXB.KOKX.SC.Y.0015.000000T0000Z-110209T2300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 254 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS DOWNGRADED THE GALE WARNING TO A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...15 TO 20 KT WITH GUSTS UP TO AROUND 25 KT. * TIMING...WINDS WILL DIMINISH TO BELOW SMALL CRAFT ADVISORY LEVELS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-091100- /O.EXT.KOKX.SC.Y.0015.000000T0000Z-110209T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 254 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR. * WINDS...15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...WINDS WILL SLOWLY DIMINISH THROUGH SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
862 WHUS71 KOKX 091005 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 505 AM EST WED FEB 9 2011 ...GUSTY WINDS... ANZ335-338-091115- /O.CAN.KOKX.SC.Y.0015.000000T0000Z-110209T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 505 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS. THE ADVISORY HAS THEREFORE BEEN CANCELLED. $$ ANZ330-340-345-350-353-092315- /O.CON.KOKX.SC.Y.0015.000000T0000Z-110210T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 505 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. * LOCATION...LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY...AND FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...WINDS WILL DIMINISH TO BELOW SMALL CRAFT ADVISORY LEVELS NEAR SUNRISE THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-092300- /O.CON.KOKX.SC.Y.0015.000000T0000Z-110209T2300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 505 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...15 TO 20 KT WITH GUSTS UP TO AROUND 25 KT. * TIMING...WINDS WILL DIMINISH TO BELOW SMALL CRAFT ADVISORY LEVELS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
156 WHUS71 KOKX 092044 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 344 PM EST WED FEB 9 2011 ...GUSTY WINDS CONTINUE OVER EASTERN WATERS THROUGH TONIGHT... ANZ355-092145- /O.CAN.KOKX.SC.Y.0015.000000T0000Z-110209T2300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 344 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ ANZ330-340-345-350-353-101100- /O.CON.KOKX.SC.Y.0015.000000T0000Z-110210T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 344 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. * LOCATION...LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY...AND FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...WINDS WILL DIMINISH TO BELOW SMALL CRAFT ADVISORY LEVELS NEAR SUNRISE THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
439 WHUS71 KOKX 100148 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 848 PM EST WED FEB 9 2011 ...GUSTY WINDS CONTINUE OVER EASTERN WATERS THROUGH TONIGHT... ANZ340-345-100300- /O.CAN.KOKX.SC.Y.0015.000000T0000Z-110210T1100Z/ PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 848 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED AS CONDITIONS HAVE FALLEN BELOW CRITERIA. $$ ANZ330-350-353-101100- /O.CON.KOKX.SC.Y.0015.000000T0000Z-110210T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 848 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. * LOCATION...LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY AND OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...WINDS WILL DIMINISH TO BELOW SMALL CRAFT ADVISORY LEVELS BY DAYBREAK THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
194 WHUS71 KOKX 100812 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 312 AM EST THU FEB 10 2011 ...WINDS DIMINISHING... ANZ330-353-100915- /O.CAN.KOKX.SC.Y.0015.000000T0000Z-110210T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 312 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. THE ADVISORY HAS THEREFORE BEEN CANCELLED. $$ ANZ350-101700- /O.EXT.KOKX.SC.Y.0015.000000T0000Z-110210T1700Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 312 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...3 TO 6 FT. * TIMING...WINDS WILL CONTINUE TO DIMINISH THIS MORNING. SEAS WILL SUBSIDE TO BELOW 5 FT BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
864 WHUS71 KOKX 101419 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 919 AM EST THU FEB 10 2011 ANZ350-101530- /O.CAN.KOKX.SC.Y.0015.000000T0000Z-110210T1700Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 919 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. THE ADVISORY HAS THEREFORE BEEN CANCELLED. $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 6:52 PM EST, 5 hours 32 minutes earlier.
Area forecast discussion, Feb 8, 6:52 PM EST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
652 PM EST TUE FEB 8 2011
.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHERN PLAINS AND MIDWEST STATES WILL
BUILD SOUTH AND EAST THROUGH THE END OF THE WEEK...WHILE A SERIES
OF COLD FRONTS DROP SOUTHEAST ACROSS EASTERN CANADA REINFORCING
THE COLD AIR ACROSS THE NORTHEAST. HIGH PRESSURE BUILDS INTO THE
AREA ON SATURDAY FOLLOWED BY A CLIPPER LOW PASSING TO THE NORTH
SUNDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ISOLATED SNOW SHOWERS/SQUALLS POSSIBLE THROUGH EARLY THIS EVENING
DRIVEN BY LOW-LEVEL INSTABILITY AND A VIGOROUS MID LEVEL SHORT
WAVE. THIS HOWEVER WILL BE OFFSET BY A STRONGLY SUBSIDENT NW FLOW
THROUGH THE FIRST HALF OF THE NIGHT. GUSTS 35 TO 40 MPH ARE
LIKELY AS A DEEP MIXED LAYER PROMOTES STRONGER WINDS ALOFT TO MIX
DOWN TO THE SURFACE. THE STRONG WINDS LOOK TO BE ACROSS NYC AND
LONG ISLAND.
ANY STRATA CU IS LOST OVERNIGHT AS THE COLD ADVECTION WANES. WINDS
WILL GRADUALLY DIMINISH STARTING LATE IN THE EVENING. LOWS WILL
RANGE FROM NEAR ZERO WELL NORTH AND WEST OF NYC...TO THE LOW TO
MID TEENS AT THE COAST. WIND CHILL VALUES WILL GET AS LOW AS -5
TO -10 ACROSS THE INTERIOR...TO THE LOWER SINGLE DIGITS ACROSS NYC
AND COASTAL LOCATIONS. THESE VALUES ARE ABOVE ADVISORY THRESHOLDS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
MEAN TROF OF THE NORTHERN BRANCH OF THE POLAR JET REMAINS ACROSS
EASTERN CANADA AND THE NE QUARTER OF THE U.S. THROUGH THE PERIOD
WITH A SERIES OF SHORT WAVES DROPPING SOUTH FROM THE PARENT VORTEX
ACROSS EASTERN CANADA...NEAR 60N. THIS WILL MAINTAIN...DRY...POLAR
AIR ACROSS THE AREA THROUGH THE END OF THE WEEK.
POLAR HIGH PRESSURE WILL EXTEND FROM THE PLAINS STATES EASTWARD TO
THE MID ATLANTIC REGION. A SERIES OF REINFORCING COLD FRONTS WILL
DROP SE ACROSS THE GREAT LAKES...THE FIRST WED NIGHT INTO THU...AND
A SECOND APPROACHING LATE FRI.
MID AND HIGH LEVEL CLOUDS WILL STREAM NE FROM THE MID SECTION OF
THE NATION WED AND WED NIGHT BEFORE GETTING SHUNTED TO THE SOUTH
WITH THE NORTHERN BRANCH COLD FRONT THU MORNING. PARTLY TO MOSTLY
CLOUDY SKIES WILL PREVAIL DURING THIS TIME.
HIGHS WED AND THU WILL BE IN THE LOW TO MID 20S...REBOUNDING INTO
THE LOW TO MID 30S FRI IN WARM ADVECTION AHEAD OF ANOTHER COLD
FRONT. LOWS WILL GENERALLY BE IN THE SINGLE DIGITS INLAND...TO THE
TEENS AT THE COAST. THE CLOUD COVER WED NIGHT MAY KEEP TEMPS THE
WARMEST OF THE WEEK.
AS FOR LOW PRESSURE IN THE SOUTHERN BRANCH OF THE POLAR JET...ONE
EXITS THE SOUTHEAST COAST THU AND ANOTHER ON FRI. THE GLOBAL MODELS
KEEP THE LOW TRACK WELL SOUTH AND EAST. THE 12Z ECMWF DOES BRING
THE NORTHERN EDGE OF THE PCPN SHIELD UP TO EASTERN LI. THIS RIGHT
NOW SEEMS TO BE TOO FAR NORTH WITH THE BEST THERMAL FORCING WELL
SOUTH AND EAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE AREA WILL REMAIN UNDER HIGH PRESSURE TO START OFF LONG TERM
PERIOD. MODELS INDICATING AN AREA OF LOW PRESSURE DEVELOPING OFF THE
SOUTHEAST COAST FRIDAY NIGHT WHICH WILL PASS SOUTHEAST OF THE AREA
ON SATURDAY. WHILE IT APPEARS THAT WE WILL REMAIN DRY AT THIS
TIME...IT BEARS WATCHING AS THIS SYSTEM IS STILL SEVERAL DAYS AWAY.
A LOW PRESSURE SYSTEM PASSES NORTH OF THE AREA SUNDAY AND SUNDAY
NIGHT WHICH COULD BRING SOME CLOUDY SKIES AND A FEW SNOW SHOWERS.
POPS ARE LOW AND KEEP ONLY A SLIGHT CHANCE IN THE FORECAST. HIGH
PRESSURE THEN BUILDS BACK INTO THE REGION MONDAY AND TUESDAY.
TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE LONG TERM.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE BUILDS INTO THE REGION THROUGH WEDNESDAY.
VFR. OCCASIONAL GUSTS OF 35-40 KT POSSIBLE THROUGH 03Z THIS
EVENING ACROSS KJFK/KLGA/KEWR.
SOME UNCERTAINTY WHETHER OR NOT GUSTS CONTINUE THROUGH THE EARLY
MORNING HOURS AND INTO THE MORNING PUSH WEDNESDAY. SHOULD GUSTS
CONTINUE...THEY WOULD MOSTLY LIKELY BE IN THE 20-25 KT RANGE.
IF GUSTS DO NOT CONTINUE ALL NIGHT...MODERATE CONFIDENCE THAT GUSTS AT
LEAST REDEVELOP BY MID-MORNING ON WEDNESDAY.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FROM ROUGHLY 10Z-
13Z TO INCLUDE FREQUENT GUSTS OF 20-25 KT.
KLGA FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FROM ROUGHLY 10Z-
13Z TO INCLUDE FREQUENT GUSTS OF 20-25 KT.
KEWR FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FROM ROUGHLY 09Z-
13Z TO INCLUDE FREQUENT GUSTS OF 20-25 KT.
KTEB FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FROM ROUGHLY 08Z-
13Z TO INCLUDE FREQUENT GUSTS OF AROUND 20 KT.
KHPN FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FROM ROUGHLY 10Z-
13Z TO INCLUDE FREQUENT GUSTS OF 20-25 KT.
KISP FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FROM ROUGHLY 09Z-
13Z TO INCLUDE FREQUENT GUSTS OF 20-25 KT.
OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
WED THROUGH SAT NIGHT...VFR.
SUN: SLIGHT CHC SUB-VFR AND LIGHT SNOW NORTH OF NYC AND LONG ISLAND.
&&
.MARINE...
GALE WARNING REMAINS UP FOR THE WATERS THROUGH TONIGHT AS TIGHT
PRES GRADIENT GRADUALLY WEAKENS WITH LOW PRESSURE LIFTING NE ACROSS
THE NORTH ATLANTIC.
MARGINAL SCA WED/WED NIGHT IN W/SW FLOW AHEAD OF COLD FRONT DROPPING
SE ACROSS GREAT LAKES. TRANQUIL CONDITIONS ON THU AND EARLY FRI
WITH HIGH PRES NEAR THE WATERS.
SOUTHWEST FLOW WILL LIKELY BUILD SEAS TO SCA LEVELS ON THE EASTERN
OCEAN FRIDAY NIGHT. WINDS THEN BECOME NORTHWEST AND INCREASE ON
SATURDAY WITH SCA CONDITIONS LIKELY ON ALL WATERS AND GALES
POSSIBLE. SUNDAY AND MONDAY...WINDS COME DOWN A BIT BUT STILL REMAIN
AT SCA LEVELS. SEAS WILL ALSO REMAIN AT SMALL CRAFT LEVELS ON THE
OCEAN.
&&
.HYDROLOGY...
NO SIGNIFICANT PCPN FORECAST THROUGH THE WEEKEND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 1 AM EST WEDNESDAY FOR ANZ330-335-338-340-
345-355.
GALE WARNING UNTIL 5 AM EST WEDNESDAY FOR ANZ350-353.
&&
AVIATION...JCHazardous weather outlook, Feb 8, 3:36 PM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 336 PM EST TUE FEB 8 2011 NYZ072>075-176-178-092045- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 336 PM EST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NORTHWEST WINDS OF 20 TO 25 MPH WILL GUSTS UP TO 40 MPH THROUGH THIS EVENING BEFORE GRADUALLY SUBSIDING OVERNIGHT. WIND CHILL VALUES WILL DROP TO ZERO TO FIVE ABOVE DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SINGLE DIGIT WIND CHILLS ARE EXPECTED FROM MIDNIGHT WEDNESDAY NIGHT THROUGH DAYBREAK THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078>081-177-179-092045- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 336 PM EST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NORTHWEST WINDS OF 15 TO 25 MPH WILL GUSTS UP TO 40 MPH THROUGH THIS EVENING BEFORE GRADUALLY SUBSIDING OVERNIGHT. THE STRONGEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST AND ACROSS FAR EASTERN LONG ISLAND. WIND CHILLS WILL RANGE FROM AROUND ZERO AT THE COAST TO AROUND FIVE BELOW INLAND FROM MIDNIGHT TONIGHT THROUGH 7 AM TUESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILLS WILL RANGE FROM 5 ABOVE AT THE COAST TO FIVE BELOW INLAND FROM MIDNIGHT WEDNESDAY NIGHT THROUGH DAYBREAK THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-355-092045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 336 PM EST TUE FEB 8 2011 ...GALE WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-092045- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 336 PM EST TUE FEB 8 2011 ...GALE WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.